MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER
Model Number 1006
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/18/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the guidewire tip detached inside the patient.A savion flx guidewire was selected for use in a procedure with retrograde access and a 5f sheath.During the procedure, the tip of the guidewire detached in the distal anterior tibial artery.There was no way to retrieve the guidewire fragment.Flow to the patient's artery was not affected.
 
Event or Problem Description
It was reported that the guidewire tip detached inside the patient.A savion flx guidewire was selected for use in a procedure with retrograde access and a 5f sheath.During the procedure, the tip of the guidewire detached in the distal anterior tibial artery.There was no way to retrieve the guidewire fragment.Flow to the patient's artery was not affected.It was further reported that the lesion was extremely calcified and stenosis was 90%.Attempts were made to retrieve the detached wire by aspiration and using a snare catheter, but it was irretrievable.The procedure was rescheduled and a stent was used to affix and appose the detached tip against the vessel wall.

Brand Name
SAVION FLX
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10488554
Report Number2134265-2020-12241
Device Sequence Number14114145
Product Code DQX
UDI-Device Identifier08714729978831
UDI-Public08714729978831
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K180726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2021
Device Model Number1006
Device Catalogue Number1006
Device Lot Number0024063512
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/18/2020
Supplement Date Received by Manufacturer09/09/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age67 YR